Rhode Island, 2013Flood in Rhode Island, July 11, 2013
July 11, 2013 · NWS BOX · 1 event in 1 county or zone
A very warm, moist airmass remained in place across Southern New England with precipitable water values over 2 inches. Showers and thunderstorms that developed with an upper level disturbance ahead of a cold front resulted in very heavy rainfall with reports of near 2 inches in 30 minutes in some locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm, moist airmass remained in place across Southern New England with precipitable water values over 2 inches. Showers and thunderstorms that developed with an upper level disturbance ahead of a cold front resulted in very heavy rainfall with reports of near 2 inches in 30 minutes in some locations. This resulted in flooding particularly in southeastern Massachusetts and Rhode Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 11, 6:57 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 11, 6:57 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
757 AM EDT THU JUL 11 2013
.SYNOPSIS...
A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH
POCKETS OF HEAVY RAINFALL. ADDITIONAL SHOWERS MAY BRING MORE
LOCALLY HEAVY RAIN TO THE SOUTH OF THE MA TURNPIKE FRI INTO FRI
NIGHT. LESS HUMID WEATHER WILL BRIEFLY MOVE IN LATE THIS WEEKEND.
VERY WARM AND HUMID CONDITIONS WILL RETURN FOR THE START OF THE
WORK WEEK. A FEW SPOT SHOWERS/THUNDERSTORMS WILL STILL BE
POSSIBLE INTO MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***A COUPLE ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED TODAY WITH
HEAVY RAINFALL/LOCALIZED FLOODING***
745 AM UPDATE...
SHOWERS/SCT TSTMS HAVE BEGUN FORMING ACROSS W CT/SE NY BETWEEN
08Z-09Z AND FILLING IN RATHER QUICKLY OVER THE LAST FEW HOURS.
NOTING AREAS OF PRECIP MOVING STEADILY...SW AT 20-25 KT...BUT
LOOKS LIKE WILL SEE TRAINING OF CELLS OVER AREAS WHICH COULD CAUSE
THE FLASH FLOODING AS APPROACHING FRONT SLOWS.
HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.
PREVIOUS DISCUSSION...
ANOTHER ACTIVE DAY OF WEATHER IS IN THE CARDS FOR SOUTHERN NEW
ENGLAND AND IT WILL ALSO REMAIN QUITE HUMID. THE FIRST CONCERN IS
FOR A ROUND OF SCATTERED ELEVATED CONVECTION THIS MORNING. SPC
MESOANALYSIS STILL SHOWS MUCAPES OVER 1000 J/KG AND THERE IS A LOW
LEVEL JET ON THE ORDER OF 25 TO 30 KNOTS. ELEVATED CONVECTION IS
ALWAYS TRICKY TO FORECAST...BUT MANY MESOSCALE MODELS SHOW THIS
ACTIVITY BLOSSOMING TOWARDS 12Z PARTICULARLY ALONG THE SOUTHEAST
NEW ENGLAND COAST. WE ARE JUST UNCERTAIN AS TO HOW WIDESPREAD THE
ACTIVITY WILL BE. PWATS ARE STILL CLOSE TO 2 INCHES...SO ANY
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL AND LOCALIZED FLOODING.
WE MAY SEE A BREAK IN THE ACTION FOR A TIME BEHIND THIS MORNING/S
ELEVATED CONVECTION. HIGH TEMPS CLIMBING WELL INTO THE 80S SHOULD
YIELD MLCAPE VALUES BETWEEN 1000 AND 2000 J/KG. EXPECTED SURFACE
BASED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. LOW
LEVEL WIND FIELDS WILL BE WEAKENING...SO ANY STORMS WILL BE CAPABLE
OF TRAINING AND PRODUCING TORRENTIAL RAINFALL GIVEN PWATS STILL
BETWEEN 1.5 AND 2 INCHES. THE MAIN CONCERN CONTINUES TO BE FOR
HEAVY RAIN AND LOCALIZED FLASH FLOODING. APPEARS THE BEST AXIS FOR
THIS TODAY WILL BE ACROSS EASTERN CT/RHODE ISLAND...AS WELL AS
CENTRAL AND EASTERN MA WHERE THE BETTER INSTABILITY RESIDES.
HOWEVER...EVEN IN OUR WESTERN ZONES CAN/T RULE OUT SOME LOCALIZED
FLOODING. THEREFORE...FLASH FLOOD WATCH CONTINUES THROUGH 6 PM FOR
ALL BUT THE CAPE AND ISLANDS.
THE SECONDARY CONCERN WILL BE ASSESSING ANY STRONG TO SEVERE
THUNDERSTORM POTENTIAL. AGAIN...MARGINAL MID LEVEL LAPSE RATES AND
WEAK LOW LEVEL WIND FIELDS SHOULD LIMIT SEVERE WEATHER POTENTIAL.
HOWEVER...MID LEVEL LAPSE RATES ARE A TAD BETTER THAN IN RECENT
DAYS AROUND 6C/KM AND THERE IS SOME UPPER JET SUPPORT.
THEREFORE...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH
THE MAIN CONCERN BEING A WET MICROBURST OR TWO. 0 TO 1 KM HELICITY
LESS THAN YESTERDAY SO THE RISK FOR A BRIEF WEAK TORNADO TODAY
APPEARS LOWER. HOWEVER...GIVEN 70+ DEWPOINTS AND A BOUNDARY IN THE
VICINITY IT CAN/T BE COMPLETELY RULED OUT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
IT NOW APPEARS THAT MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD
WIND DOWN DURING THE EVENING HOURS AND THE MAJORITY OF THE NIGHT
WILL BE DRY. THIS A RESULT OF DRIER MID LEVEL AIR WORKING INTO THE
REGION AND FRONT PUSHING SOUTH OF THE REGION. A FEW SHOWERS
CAN/T BE RULED OUT ESPECIALLY IN OUR EASTERN/SOUTHERN ZONES SO DID
LEAVE IN SOME CHANCES POPS. AGAIN THOUGH THE MAJORITY OF THE NIGHT
WILL PROBABLY END UP DRY.
FRIDAY...
A WAVE OF LOW PRESSURE WILL BE TRACKING TO OUR SOUTH AND EAST ALONG
THE FRONTAL BOUNDARY. THERE IS CONSIDERABLE UNCERTAINTY
AS TO HOW FAR NORTH THE PRECIPITATION SHIELD WILL ADVANCE AND
FORECAST CONFIDENCE IS LOW. FOR NOW...WE BLENDED A LOT OF THE
GUIDANCE AND WENT WITH CHANCE POPS NORTH OF THE PIKE AND
LOW END LIKELY/S SOUTH OF THE PIKE. INSTABILITY NOT NEARLY AS MUCH
AS RECENT DAYS BEING NORTH OF THE FRONT...SO JUST INCLUDED ISOLATED
THUNDER IN THE FORECAST. THERE WILL BE THE THREAT FOR SOME LOCALLY
HEAVY RAIN NEAR THE SOUTH COAST.
ALL IN ALL...FORECAST CONFIDENCE ON FRIDAY IS LOW. LATER SHIFTS MAY
HAVE TO MAKE ADJUSTMENTS ON POPS DEPENDING ON WHETHER MODEL RUNS
MOVE THE MAIN QPF SHIELD FURTHER NORTH OR SOUTH. WE ARE CONFIDENT
IN SIGNIFICANTLY COOLER WEATHER WITH HIGH TEMPS GENERALLY IN THE
70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HEADLINES...
* SHOWERS AND THUNDERSTORMS STILL POSSIBLE INTO SATURDAY...SOME OF
WHICH MAY PRODUCE HEAVY RAINFALL
* HIGH PRESSURE BUILDS ACROSS SUNDAY...BRINGING BRIEFLY DRIER
CONDITIONS
* VERY WARM AND HUMID CONDITIONS RETURN THROUGH MID WEEK AT LEAST
OVERVIEW AND MODEL CONSENSUS...
MEDIUM RANGE MODEL SUITE AND ASSOCIATED ENSEMBLES CONTINUE TO
SIGNAL BROAD UPPER TROUGH ACROSS THE EASTERN U.S. WITH WEAKENING
CUTOFF LOW PRES OVER THE APPALACHIANS. OVER TIME...THIS EVOLVES
INTO UPPER LEVEL RIDGE AND CUTOFF HIGH PRES BY EARLY NEXT WEEK
BUILDING ACROSS NEW ENGLAND INTO EASTERN CANADA WHILE WEAKENING
UPPER LOW ACTUALLY RETROGRADES TO THE MID MISSISSIPPI
VALLEY/PLAINS STATES BY EARLY NEXT WEEK.
FOR THE SENSIBLE WEATHER...STILL EXPECT PERIODS OF CONVECTION AS
FRONTAL SYSTEMS GETS HUNG UP IN THE SW UPPER FLOW...EFFECTIVELY
STALLING THE FRONT SOMEWHERE ACROSS THE REGION AT THE START OF THIS
PERIOD /FRI NIGHT-SAT/. THIS WILL KEEP THE THREAT OF CONVECTION
GOING DURING THIS TIMEFRAME. THE FRONT WILL THEN START TO SHIFT
OFFSHORE DURING SAT AS HIGH PRES BUILDS OUT OF QUEBEC. STILL SOME
QUESTION ON TIMING AS THIS IS DEPENDENT UPON BREAKDOWN OF LONG WAVE
TROUGH. WILL SEE SOME BRIEFLY DRIER CONDITIONS LATE THIS WEEKEND...
THOUGH HIGHER HUMIDITIES MAY LINGER ALONG S COAST. AS THE HIGH
BUILDS OFFSHORE EARLY NEXT WEEK TO COINCIDE WITH BUILDING UPPER
RIDGE...LOOKS LIKE RETURN TO TYPICAL SUMMER CONDITIONS WITH VERY
WARM AND HUMID WEATHER.
USED A BLEND OF THE PREVIOUS FORECAST WITH WPC GUIDANCE WHICH
BLENDED THE GFS/EC ENSEMBLE MEANS WITH SOME OF THE OP RUNS OF THE
GFS AND EC...THOUGH LOWER CONFIDENCE DUE TO TIMING ISSUES WITH
BREAKDOWN OF THE TROUGH INTO THIS WEEKEND.
DETAILS...
FRIDAY NIGHT-SATURDAY...
FRONTAL SYSTEM STALLS ACROSS THE REGION...KEEPING FOCUS OF
SHOWERS/TSTMS FOR A GOOD PORTION OF THIS TIMEFRAME. MAY WANE A BIT
LATE FRI NIGHT INTO SAT MORNING...THEN REFIRE AGAIN WITH DAYTIME
HEATING AS WELL AS A WAVE OF LOW PRES MOVING ALONG THE FRONT. WILL
STILL HAVE VERY MOIST AIRMASS ACROSS THE REGION WITH PWATS AROUND
2 INCHES...SO WILL PROBABLY STILL SEE SOME HEAVY RAINFALL FROM
SOME SHOWERS AND STORMS. PRECIP SHOULD GRADUALLY END SAT NIGHT AS
FRONT SHOULD PUSH FAR ENOUGH OFFSHORE TO ALLOW HIGH PRES TO BUILD
IN OUT OF QUEBEC. EXPECT HIGHS IN THE LOWER-MID 80S.
SUNDAY...
MAY STILL SEE A BIT OF CONVECTION FIRING ACROSS INLAND AREAS
DURING THE AFTERNOON AND EVENING HOURS...BUT NOT A WHOLE LOT OF
CONFIDENCE ON THIS FEATURE AT THIS POINT. WILL SEE MORE SUNSHINE
ACROSS THE REGION WHICH WILL ALLOW TEMPS TO RISE TO THE MID-UPPER
80S THOUGH DEWPTS WILL BE A BIT DRIER THAN OVER THE LAST WEEK OR
SO. MAY SEE SOME HIGHER DEWPTS...IN THE MID 60S ALONG THE S COAST
THOUGH.
MONDAY-WEDNESDAY...
HIGH PRES WILL BUILD OFF THE MID ATLC COAST AT THE SURFACE WHILE
RIDGE BUILDS ALOFT...SO LOOKS LIKE A RETURN TO VERY WARM...HUMID
CONDITIONS. HAVE SLIGHT CHANCE POPS MENTIONED DURING EACH
AFTERNOON/EVENING WITH SOME CONVECTION POSSIBLE ACROSS INLAND
AREAS.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM...TODAY THROUGH FRIDAY AFTERNOON...
MODERATE CONFIDENCE...BUT LOW CONFIDENCE IN TIMING ANY SHOWERS AND
THUNDERSTORMS INTO TERMINALS.
TODAY...AS IS OFTEN THE CASE GUIDANCE IS WAY TOO PESSIMISTIC WITH
CIGS/VSBYS ONCE A TROPICAL AIRMASS ESTABLISHES ITSELF AND SURFACE
WINDS TURN SOUTHWEST. EXPECT MVFR-IFR CIGS/VSBYS TO IMPROVE TO VFR
BY MID TO LATE MORNING. HOWEVER...EXPECT BRIEF PERIODS OF LOWER
CONDITIONS IN A FEW ROUNDS OF SCATTERED SHOWERS/THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL.
TONIGHT...MOST AREAS SHOULD EXPERIENCE MVFR TO VFR CONDITIONS. ANY
IFR CONDITIONS WILL BE RESERVED FOR MAINLY THE FAR SOUTHEAST NEW
ENGLAND COAST. APPEARS WE MAY HAVE A BREAK IN THE ACTION FOR A FAIR
AMOUNT OF TIME TONIGHT AFTER THE MAJORITY OF CONVECTION DIMINISHES
EARLY IN THE EVENING.
FRIDAY...MVFR TO IFR CONDITIONS EXPECTED WITH THE LOWER CONDITIONS
ACROSS SOUTHERN OR EASTERN SECTIONS. IT REMAINS UNCERTAIN HOW FAR
NORTH MAIN AXIS OF SHOWER WILL GET AS LOW PRESSURE TRACKS NEAR
SOUTHERN NEW ENGLAND. AT THIS TIME...BEST CHANCE FOR A PERIOD OF
STEADY SHOWERS WILL BE SOUTH OF THE MA TURNPIKE.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. LOWER CONFIDENCE IN
TIMING ANY THUNDERSTORM RISK TODAY.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LOWER CONFIDENCE IN
TIMING ANY THUNDERSTORM RISK TODAY.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT-SATURDAY...LOW CONFIDENCE.
SHOULD SEE PREVAILING VFR WITH LOW END VFR CIGS. SCT SHRA/TSRA ARE
POSSIBLE ANYTIME DURING THIS TIMEFRAME. MAY SEE MVFR-IFR CIGS/VSBYS
WITH LOW CLOUDS/FOG ESPECIALLY ALONG THE COAST.
SUNDAY-MONDAY...MODERATE CONFIDENCE.
PREVAILING VFR CONDITIONS. MAY SEE SPOT SHRA/TSRA ACROSS INTERIOR
SUN AFTERNOON/EVENING. PATCHY FOG WITH MVFR-IFR VSBYS POSSIBLE LATE
SUN NIGHT/MON MORNING. WINDS SHIFT TO SOUTHWEST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM...TODAY THROUGH FRIDAY AFTERNOON...
MODERATE TO HIGH CONFIDENCE. SCA CONTINUE THIS MORNING FOR
RHODE ISLAND SOUND AND INTO THE EARLY EVENING HOURS FOR OUR SOUTHERN
ATLANTIC WATERS. THIS A RESULT OF PERSISTENT LONG SOUTHWEST FETCH
WHICH HAS ALLOWED SEAS TO BUILD TO BETWEEN 3 AND 6 FEET.
SEAS SHOULD DROP BELOW SCA LEVELS THIS EVENING...AS FRONTAL BOUNDARY
WORKS SOUTH AND GRADUALLY CUTS OFF THE LONG FETCH. WINDS/SEAS
SHOULD REMAIN BELOW SCA THRESHOLDS THROUGH FRIDAY AFTERNOON.
OTHERWISE...A FEW THUNDERSTORMS WILL LIKELY AFFECT THE WATERS
TODAY AND A COUPLE COULD BE STRONG THIS MORNING.
OUTLOOK...FRI NIGHT INTO MONDAY...
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
MODERATE CONFIDENCE THROUGH THE PERIOD.
FRIDAY NIGHT-SATURDAY...E-NE WINDS REMAIN BELOW SMALL CRAFT FRI
NIGHT...THEN VEER TO S-SE DURING SAT. SEAS MAY BRIEFLY REACH 5 FT ON
THE SOUTHERN OUTER WATERS EARLY FRI NIGHT...OTHERWISE WILL REMAIN
BELOW SMALL CRAFT CRITERIA. PATCHY FOG WITH REDUCED VSBYS FRI NIGHT
INTO SAT MORNING. MAY ALSO SEE SHOWERS/TSTMS FRI NIGHT AND
SAT...WHICH SHOULD LIFT N DURING THE DAY. ISOLD SHOWERS/TSTMS STILL
POSSIBLE INTO SAT NIGHT...BUT SHOULD DIMINISH.
SUNDAY-MONDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA.
MAY STILL SEE PATCHY FOG AND REDUCED VSBYS ESPECIALLY ON THE
SOUTHERN WATERS SUN NIGHT-MON MORNING.
&&
.HYDROLOGY...
A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY. PWATS
ARE STILL ON THE ORDER OF 1.5 TO 2 INCHES...SO TORRENTIAL RAINFALL
WILL BE POSSIBLE WITH ANY THUNDERSTORM. A FEW SPOT LOCATIONS MAY
SEE UPWARDS OF 2 INCHES OF RAIN IN AN HOUR...WHICH WILL BRING THE
POTENTIAL FOR LOCALIZED FLASH FLOODING ESPECIALLY IF THOSE RAIN
AMOUNTS OCCUR OVER AN URBANIZED AREA. IN ADDITION...AREAS THAT HAVE
SEEN SIGNIFICANT RAINFALL OVER THE PAST COUPLE OF DAYS WILL BE
PARTICULARLY VULNERABLE TO LOCALIZED FLASH FLOODING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ235.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ254>256.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK/EVT
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
HYDROLOGY...FRANKHazardous weather outlook, Jul 11, 4:06 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
506 AM EDT THU JUL 11 2013
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-120915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
506 AM EDT THU JUL 11 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON. THE MAIN THREAT WOULD BE FOR ISOLATED POCKETS OF
STRONG TO DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS MAY RESULT IN LOCALLY HEAVY RAINFALL AND PERHAPS ISOLATED
POCKETS OF FLOODING FRIDAY INTO FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-120915-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
506 AM EDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-120915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
506 AM EDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY WITH GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FRANK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jul 11, 6:10 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 AM EDT THU JUL 11 2013
RIZ004-006-007-111200-
WASHINGTON RI-EASTERN KENT RI-NEWPORT RI-
710 AM EDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON...SOUTHEASTERN
EASTERN KENT AND CENTRAL NEWPORT COUNTIES UNTIL 800 AM EDT...
AT 706 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHARLESTOWN...OR 6 MILES SOUTHWEST OF SOUTH
KINGSTOWN...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWPORT...SOUTH KINGSTOWN...NORTH KINGSTOWN...NARRAGANSETT...
CHARLESTOWN AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4139 7176 4170 7139 4162 7140 4167 7135
4160 7130 4162 7141 4160 7137 4158 7145
4154 7144 4157 7137 4153 7133 4160 7127
4148 7124 4145 7135 4149 7133 4151 7135
4148 7142 4136 7149 4133 7172
TIME...MOT...LOC 1106Z 241DEG 42KT 4136 7161
FRANKSpecial weather statement, Jul 11, 8:42 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
942 AM EDT THU JUL 11 2013
MAZ013-017-018-020-RIZ001-002-005-111430-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-BRISTOL RI-
SOUTHEAST PROVIDENCE RI-
942 AM EDT THU JUL 11 2013
...STRONG THUNDERSTORMS...
AT 939 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTH PROVIDENCE...OR 4 MILES NORTH OF
PROVIDENCE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 30 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...BROCKTON...TAUNTON...WOONSOCKET...ATTLEBOROUGH...NORTH
ATTLEBOROUGH...EASTON...CRANSTON...PAWTUCKET...BERKLEY...FREETOWN...
SEEKONK...EAST PROVIDENCE...BLACKSTONE...NORTH PROVIDENCE...
JOHNSTON...STOUGHTON...WRENTHAM...CENTRAL FALLS AND DIGHTON.
THOSE ATTENDING THE A VENUE AT THE COMCAST CENTER ARE IN THE PATH OF
THIS STORM AND SHOULD PREPARE FOR CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS UP TO 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4201 7153 4202 7150 4204 7150 4215 7106
4180 7087 4177 7108 4178 7112 4174 7133
4175 7135 4174 7136 4179 7137 4178 7139
4177 7139 4176 7143 4173 7146 4173 7148
TIME...MOT...LOC 1339Z 249DEG 27KT 4188 7145
DUNTENFlood, Providence
- When
- July 11, 8:55 AM EST to 9:12 AM EST
- Where
- Providence County, 1.26 mi E of Howard to 0.86 mi NNE of Edgewood
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.749, -71.426
Atwood Avenue and Pontiac Avenue in Cranston were flooded. A car was stuck in the flood waters on Pontiac Avenue.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462421.